MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 10/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4, a5, a6, patient information: unknown/not provided.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded multifocal intraocular lens (iol) was explanted from a patient's operative eye in a secondary surgical procedure.The reason for explant was not specified.The explanted lens was replaced (the information about the replacement lens was not provided).The patient outcome status is unknown.No further information was provided.
 
Event or Problem Description
The intraocular lens (iol) was implanted into the right eye.The patient experienced halos and glare which made it impossible to drive at night causing strain and headaches.The iol was explanted and replaced.There were no complications such as a capsule tear, vitrectomy or sutures required and no medication outside the standard of care was needed.The customer indicated that they plan on returning the product.The patient declined to specify their race and ethnicity.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noticed that the following information was received through follow-up with the customer.The initial report should have included the following information.This current report provides the additional information and correction below.Section a5, ethnicity: the patient declined to specify.Section a6, race: the patient declined to specify.Section b5, describe event or problem: the intraocular lens (iol) was implanted into the right eye.The patient experienced halos and glare which made it impossible to drive at night causing strain and headaches.The iol was explanted and replaced.There were no complications such as a capsule tear, vitrectomy or sutures required and no medication outside the standard of care was needed.The customer indicated that they plan on returning the product.The patient declined to specify their race and ethnicity.No further information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: feb 24, 2026.Section h3: evaluated by manufacturer? yes.Device evaluation: the complaint lens was received.The lens was visually inspected revealing that the lens was cut in four pieces and coated in viscoelastic reside.No further issues were identified.During the product evaluation it was confirmed that the physical characteristics of the lens matched a drn00v model lens.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24050193
Report Number3012236936-2026-000016
Device Sequence Number9745124
Product Code MFK
UDI-Device Identifier05050474810785
UDI-Public(01)05050474810785(17)280312
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer01/20/2026
03/20/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date01/20/2026
04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale